Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 236, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 15, 2016, 11:08 PM CDT for 4 counties in Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2016, 11:08 PM CDT (04:08 UTC)
- Expired
- Sep 15, 2016, 11:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crosby County, TX, Hale County, TX, Lubbock County, TX, Lynn County, TX
The radar
The Lubbock radar (KLBB), 15 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 11:29 PM CDT | HAIL 0.5 | 2 W Lubbock South Plain, TX | ABOUT TWO FEET OF WATER MOVING SWIFTLY ALONG MILWAUKEE ST. FROM MARSHA SHARP HIGHWAY TO 82ND ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1550 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WUUS54 KLUB 160408
SVRLUB
TXC107-189-303-305-160445-
/O.NEW.KLUB.SV.W.0236.160916T0408Z-160916T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1108 PM CDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LYNN COUNTY IN NORTHWESTERN TEXAS...
WESTERN CROSBY COUNTY IN NORTHWESTERN TEXAS...
LUBBOCK COUNTY IN NORTHWESTERN TEXAS...
SOUTHEASTERN HALE COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 1145 PM CDT
* AT 1107 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LUBBOCK
SOUTH PLAINS MALL...OR NEAR LUBBOCK...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LUBBOCK...SLATON...ABERNATHY...WOLFFORTH...SHALLOWATER...IDALOU...
PETERSBURG...LORENZO...RANSOM CANYON...LUBBOCK SOUTH PLAINS MALL...
DOWNTOWN LUBBOCK...LUBBOCK INTERNATIONAL AIRPORT...
TEXAS TECH UNIVERSITY...NEW DEAL AND WILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3339 10208 3380 10208 3397 10160 3389 10156
3383 10156 3383 10153 3357 10141 3339 10151
3339 10156 3330 10156 3322 10160
TIME...MOT...LOC 0407Z 267DEG 36KT 3357 10194
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
276
WWUS54 KLUB 160425
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1125 PM CDT THU SEP 15 2016
TXC107-189-303-305-160445-
/O.CON.KLUB.SV.W.0236.000000T0000Z-160916T0445Z/
LYNN TX-CROSBY TX-LUBBOCK TX-HALE TX-
1125 PM CDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHEASTERN LYNN...WESTERN CROSBY...LUBBOCK AND SOUTHEASTERN
HALE COUNTIES...
AT 1124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOWNTOWN
LUBBOCK...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LUBBOCK...SLATON...ABERNATHY...WOLFFORTH...SHALLOWATER...
PETERSBURG...RANSOM CANYON...WOODROW...DOWNTOWN LUBBOCK...
LUBBOCK INTERNATIONAL AIRPORT...TEXAS TECH UNIVERSITY...
NEW DEAL AND WILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3340 10205 3379 10205 3397 10160 3389 10156
3383 10156 3383 10153 3357 10141 3339 10151
3339 10156 3330 10156 3322 10160
TIME...MOT...LOC 0424Z 269DEG 33KT 3359 10177
HAIL...0.75IN
WIND...60MPH
$$735
WWUS54 KLUB 160438
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1138 PM CDT THU SEP 15 2016
TXC107-189-303-305-160448-
/O.EXP.KLUB.SV.W.0236.000000T0000Z-160916T0445Z/
LYNN TX-CROSBY TX-LUBBOCK TX-HALE TX-
1138 PM CDT THU SEP 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LYNN...WESTERN
CROSBY...LUBBOCK AND SOUTHEASTERN HALE COUNTIES WILL EXPIRE AT 1145
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3340 10205 3379 10205 3397 10160 3389 10156
3383 10156 3383 10153 3357 10141 3339 10151
3339 10156 3330 10156 3322 10160
TIME...MOT...LOC 0435Z 267DEG 36KT 3359 10177
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 8:49 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 15, 8:49 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 849 PM CDT THU SEP 15 2016 .UPDATE... The earlier storm activity across the southern Rolling Plains has faded away. Attention now turns to the west where scattered t-storms across eastern New Mexico have been gradually congealing into a loosely organized complex - indicated by an expanding and cooling cloud shield in IR imagery - the leading cells of which are just east of the state line. With the strengthening nocturnal low-level jet and 1500 J/kg or so of MUCAPE across the forecast area, we expect the storms to generally maintain their coverage and intensity as they march eastward across our western counties, approaching the I-27/highway 87 corridor between 11 pm and midnight. Locally heavy rainfall will be the main threat with these storms, but we could also see a localized hail and wind threat early, transitioning to a wind threat as the storms move farther east. PoPs through 06 UTC have been reconfigured...raised across the west and lowered in the east. && .PREV DISCUSSION... /issued 652 PM CDT THU SEP 15 2016/ AVIATION... Convective outflow passing through KCDS at issuance time with gusty southeast winds. Otherwise main concern this TAF cycle is with potential MCS moving southeast out of NM late this evening into early Fri morning. Most short term models support convection impacting at least KLBB and KPVW around midnight. With additional upper support and continued positive moisture transport from the south went ahead and included mention of storms at all TAF sites. Convective overturning expected to keep stratus development at bay tonight but did include MVFR cigs with storms. PREV DISCUSSION... /issued 259 PM CDT THU SEP 15 2016/ SHORT TERM... Upper level low which has been responsible for the continued rain opportunities will move only a couple hundred miles between this evening and tomorrow as it makes its way across North Dakota. We will be situated in an on again/off again kind of rain environment. A ribbon of mid level vorticity is set to approach the TX Panhandle early Friday morning to help drive the cold front into the Panhandle. As has been the case with several fronts over the last month, uncertainty on just how far the boundary will make it will result in uncertainty on rain chances. Today's data seems to indicate that the boundary will push into the southern Panhandle before stalling. This will certainly assist with storm development across our northern two zones. One could infer that cold pool processes will help initiate convection further south. In essence, the forecast remains largely unchanged though rain chances this evening look as if they may be a bit more limited than some models suggest. Accordingly, have bumped POPs down in the first period and alloted increasing POPs over time. LONG TERM... Early this weekend will continue to carry good chances of rainfall with a strong drying out later in the weekend into early next week. Friday and Saturday evenings look to see more round of considerable thunderstorm development. This will primarily be due to weak short waves moving overhead along with an upper level jet streak near the area as well. A slow moving cold front will slide south through the panhandle on Friday evening which may supplement larger scale lift. Atmospheric moisture level will still be high through Saturday further promoting heavy rainfall and possible flooding. The cold front will likely stall out but remains uncertain on where and may even be masked by residual boundaries on Saturday. Southeasterly low level winds on Saturday will encourage thunderstorm development off the higher terrain of New Mexico drifting into the area during the evening and overnight. Subsidence and upper level ridging will return late in the weekend with a much more pronounced drying early next week. A trough diving down the west coast this weekend will cut off and remain nearly stationary off the coast of southern California due to stronger ridging locally. This low will eventually lift out and considerably weaken by the time it reaches West Texas mid week. && .LUB Watches/Warnings/Advisories... None. && 24/33
Hazardous weather outlook, Sep 15, 5:11 AM CDT, 17 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 511 AM CDT THU SEP 15 2016 TXZ021>044-161015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 511 AM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN AT TIMES COULD PRODUCE FLOODING. SOME OF THESE STORMS MAY BRIEFLY TURN SEVERE WITH HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RISK FOR MINOR FLOODING WILL PERSIST FRIDAY AND SATURDAY FROM SLOW MOVING THUNDERSTORMS. ADDITIONALLY, SUFFICIENT WIND SHEAR AND INSTABILITY COULD SUPPORT A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY.
In the hours before
Special weather statement, Sep 15, 6:05 PM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 605 PM CDT THU SEP 15 2016 TXZ043-152330- KENT TX- 605 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KENT COUNTY UNTIL 630 PM CDT... AT 604 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF LAKE ALAN HENRY...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHERN KENT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3297 10102 3310 10100 3330 10052 3296 10052 TIME...MOT...LOC 2304Z 244DEG 16KT 3303 10087 SC
Special weather statement, Sep 15, 6:36 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 636 PM CDT THU SEP 15 2016 TXZ043-160000- KENT TX- 636 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR KENT COUNTY UNTIL 700 PM CDT... AT 635 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF CLAIREMONT...OR 10 MILES NORTHEAST OF LAKE ALAN HENRY... MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIGHWAY 380 WEST OF CLAIREMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3297 10069 3297 10102 3338 10099 3333 10053 TIME...MOT...LOC 2335Z 198DEG 18KT 3313 10088 SC
Special weather statement, Sep 15, 7:00 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 700 PM CDT THU SEP 15 2016 TXZ043-160045- KENT TX- 700 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENT COUNTY UNTIL 745 PM CDT... AT 700 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CLAIREMONT...OR 14 MILES SOUTH OF SPUR...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHWEST KENT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3320 10099 3340 10097 3340 10064 3317 10078 TIME...MOT...LOC 0000Z 195DEG 16KT 3326 10087 SC
Special weather statement, Sep 15, 10:17 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1017 PM CDT THU SEP 15 2016 TXZ027>029-033>035-160400- HALE TX-BAILEY TX-COCHRAN TX-LAMB TX-HOCKLEY TX-LUBBOCK TX- 1017 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN...SOUTHERN LAMB... SOUTHERN BAILEY...WESTERN LUBBOCK...HOCKLEY AND SOUTHWESTERN HALE COUNTIES UNTIL 1100 PM CDT... AT 1015 PM CDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS LOCATED FROM NEAR LEVELLAND IN HOCKLEY COUNTY TO JUST ENTERING COCHRAN COUNTY. THESE STORMS WERE MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LUBBOCK...LEVELLAND...LITTLEFIELD...HALE CENTER...MORTON... WOLFFORTH...SHALLOWATER...SUNDOWN...ANTON...SUDAN...AMHERST... COTTON CENTER...WHITHARRAL...MULESHOE WILDLIFE REFUGE...BULA...PEP... ENOCHS AND SPADE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3398 10304 3419 10183 3339 10199 3339 10306 TIME...MOT...LOC 0315Z 265DEG 24KT 3371 10227
Local storm report, Sep 15, 10:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1055 PM CDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 6 SSW ANTON 33.73N 102.19W
09/15/2016 M59 MPH HOCKLEY TX MESONET
&&
EVENT NUMBER LUB1600331
MCONDERLocal storm report, Sep 15, 11:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1102 PM CDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL 6 NNW ROPESVILLE 33.49N 102.19W
09/15/2016 M0.50 INCH HOCKLEY TX METEOROLOGIST
HAIL COVERING GROUND... WINDS SUSTAINED 40-45 MPH
1101 PM TSTM WND GST 6 NNW ROPESVILLE 33.49N 102.19W
09/15/2016 M60 MPH HOCKLEY TX METEOROLOGIST
HAIL COVERING GROUND... WINDS SUSTAINED 40-45 MPH
&&
EVENT NUMBER LUB1600332
EVENT NUMBER LUB1600333
MCONDERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:00 PM CDT | Special Weather Statement | LUB | Kent | 45 min |
| Sep 15, 10:17 PM CDT | Special Weather Statement | LUB | Cochran, Hockley, Lamb | 43 min |
| Sep 15, 10:42 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 33 min |
| Sep 15, 11:09 PM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock, Lynn, Terry | 51 min |
| Sep 15, 11:29 PM CDT | Areal Flood Advisory | LUB | Lynn, Terry | 61 min |
| Sep 15, 11:41 PM CDT | Special Weather Statement | LUB | Lynn | 34 min |
| Sep 16, 3:26 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 49 min |
| Sep 16, 4:49 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 11 min |
| Sep 16, 5:05 PM CDT | Areal Flood Advisory | LUB | Lynn | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.